My daughter (17 yrs) with Down syndrome has been diagnosed with hypothyroidism. She is taking L-thyroxine (50mg) since July. She started with 25mg, after two weeks, she took 50mg, and later 75mg. After two months, another blood test was taken and the doctor saw that the dosage was too high, so she lowered it to 50mg again. While she was taking the 75mg dosage, my daughter had diarrhea every day and pain. All this time I was giving her the medication in the morning as instructed. I have to mention that my daughter visited an endocrinologist but the one following up is the family doctor.
Someone who has been taking this same medication suggested that I should try to give the L-thyroxine at bed time, to avoid the pain in the abdominal area. I asked the doctor and she immediately refused, saying that it must be taken only in the morning.
Despite the doctor's recommendation and in view that my daughter complains every day about this pain, I began to give it night, but I am not sure if the effect of the medicine will be affected.
It is worth mentioning that my daughter STILL has the pain (abdominal) in the morning, even though she is taking the pill at bed time.
On a related issue, doctor says that my daughter is overweight (76 kg) because she is eating too much, and that the diarrhea and the pain is due to this, too. She suggested that she see a nutritionist, because she believes the pain could be a psychosomatic symptom. (Not wanting to go to school because of the pain).
Seeing a nutritionist will be helpful, but it happens that my daughter is almost non-verbal and her comprenhension level is very limited.
Would appreciate your comments.
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.